• Previous Article
    Global $ C^2 $-estimates for smooth solutions to uniformly parabolic equations with Neumann boundary condition
  • DCDS Home
  • This Issue
  • Next Article
    On the improved interior regularity of a boundary value problem modelling the displacement of a linearly elastic elliptic membrane shell subject to an obstacle
doi: 10.3934/dcds.2021178
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

A symmetric property in the enhanced common index jump theorem with applications to the closed geodesic problem

1. 

School of Mathematical Sciences, Peking University, Beijing 100871, China

2. 

School of Mathematical Sciences and LMAM, Peking University, Beijing 100871, China

* Corresponding author: Wei Wang

Received  April 2021 Revised  October 2021 Early access November 2021

Fund Project: The second author is supported by NSFC grant 12025101, 11431001

In this paper, we prove a symmetric property for the indices for symplectic paths in the enhanced common index jump theorem (cf. Theorem 3.5 in [6]). As an application of this property, we prove that on every compact Finsler manifold $ (M, \, F) $ with reversibility $ \lambda $ and flag curvature $ K $ satisfying $ \left(\frac{\lambda}{\lambda+1}\right)^2<K\le 1 $, there exist two elliptic closed geodesics whose linearized Poincaré map has an eigenvalue of the form $ e^{\sqrt {-1}\theta} $ with $ \frac{\theta}{\pi}\notin{\bf Q} $ provided the number of closed geodesics on $ M $ is finite.

Citation: Muhammad Hamid, Wei Wang. A symmetric property in the enhanced common index jump theorem with applications to the closed geodesic problem. Discrete & Continuous Dynamical Systems, doi: 10.3934/dcds.2021178
References:
[1]

V. Bangert and Y. Long, The existence of two closed geodesics on every Finsler 2-sphere, Math. Ann., 346 (2010), 335-366.  doi: 10.1007/s00208-009-0401-1.  Google Scholar

[2]

H. Duan, Two elliptic closed geodesics on positively curved Finsler spheres, J. Diff. Equa., 260 (2016), 8388-8402.  doi: 10.1016/j.jde.2016.02.025.  Google Scholar

[3]

H. Duan and Y. Long, Multiple closed geodesics on bumpy Finsler $n$-spheres, J. Diff. Equa., 233 (2007), 221-240.  doi: 10.1016/j.jde.2006.10.002.  Google Scholar

[4]

H. Duan and Y. Long, The index growth and multiplicity of closed geodesics, J. Funct. Anal., 259 (2010), 1850-1913.  doi: 10.1016/j.jfa.2010.05.003.  Google Scholar

[5]

H. DuanY. Long and W. Wang, Two closed geodesics on compact simply-connected bumpy Finsler manifolds, J. Differential Geom., 104 (2016), 275-289.  doi: 10.4310/jdg/1476367058.  Google Scholar

[6]

H. Duan, Y. Long and W. Wang, The enhanced common index jump theorem for symplectic paths and non-hyperbolic closed geodesics on Finsler manifolds, Calc. Var. Partial Differential Equations, 55 (2016), Art. 145, 28 pp. doi: 10.1007/s00526-016-1075-7.  Google Scholar

[7]

G. H. Hardy and E. M. Wright, An Introduction to the Theory of Numbers, 6$^{nd}$ edition, Oxford University Press, 2008.  Google Scholar

[8]

A. B. Katok, Ergodic properties of degenerate integrable Hamiltonian systems, Izv. Akad. Nauk SSSR Ser. Mat., 37 (1973), 539-576.   Google Scholar

[9]

H. Liu, The optimal lower bound estimation of the number of closed geodesics on Finsler compact space form $S^{2n+1}/\Gamma$, Calc. Var. Partial Differential Equations, 58 (2019), Art. 107, 21 pp. doi: 10.1007/s00526-019-1567-3.  Google Scholar

[10]

C. Liu and Y. Long, Iterated index formulae for closed geodesics with applications, Science in China, 45 (2002), 9-28.   Google Scholar

[11]

Y. Long, Bott formula of the Maslov-type index theory, Pacific J. Math., 187 (1999), 113-149.  doi: 10.2140/pjm.1999.187.113.  Google Scholar

[12]

Y. Long, Precise iteration formulae of the Maslov-type index theory and ellipticity of closed characteristics, Advances in Math., 154 (2000), 76-131.  doi: 10.1006/aima.2000.1914.  Google Scholar

[13]

Y. Long, Index Theory for Symplectic Paths with Applications, Progress in Math, 207, Birkhäuser, Basel, 2002. doi: 10.1007/978-3-0348-8175-3.  Google Scholar

[14]

Y. Long and H. Duan, Multiple closed geodesics on 3-spheres, Advances in Math., 221 (2009), 1757-1803.  doi: 10.1016/j.aim.2009.03.007.  Google Scholar

[15]

Y. Long and W. Wang, Stability of closed geodesics on Finsler 2-spheres, J. Funct. Anal., 255 (2008), 620-641.  doi: 10.1016/j.jfa.2008.05.001.  Google Scholar

[16]

Y. Long and C. Zhu, Closed characteristics on compact convex hypersurfaces in ${\bf{R}}^2n$, Ann. of Math., 155 (2002), 317-368.  doi: 10.2307/3062120.  Google Scholar

[17]

H.-B. Rademacher, A sphere theorem for non-reversible Finsler metrics, Math. Annalen, 328 (2004), 373-387.  doi: 10.1007/s00208-003-0485-y.  Google Scholar

[18]

H.-B. Rademacher, Existence of closed geodesics on positively curved Finsler manifolds, Ergodic Theory Dynam. Systems, 27 (2007), 957-969.  doi: 10.1017/S0143385706001064.  Google Scholar

[19]

H.-B. Rademacher, The second closed geodesic on Finsler spheres of dimension $n>2$, Trans. Amer. Math. Soc., 362 (2010), 1413-1421.  doi: 10.1090/S0002-9947-09-04745-X.  Google Scholar

[20]

Z. Shen, Lectures on Finsler Geometry, World Scientific, Singapore, 2001. doi: 10.1142/9789812811622.  Google Scholar

[21]

W. Wang, Closed geodesics on positively curved Finsler spheres, Advances in Math., 218 (2008), 1566-1603.  doi: 10.1016/j.aim.2008.03.018.  Google Scholar

[22]

W. Wang, On a conjecture of Anosov, Advances in Math., 230 (2012), 1597-1617.  doi: 10.1016/j.aim.2012.04.006.  Google Scholar

[23]

W. Wang, On the average indices of closed geodesics on positively curved Finsler spheres, Math. Annalen, 355 (2013), 1049-1065.  doi: 10.1007/s00208-012-0812-2.  Google Scholar

[24]

W. Wang, Multiple closed geodesics on positively curved Finsler manifolds, Adv. Nonlinear Stud., 19 (2019), 495–518. doi: 10.1515/ans-2019-2043.  Google Scholar

[25]

W. Ziller, Geometry of the Katok examples, Ergodic Theory Dynam. Systems, 3 (1983), 135-157.  doi: 10.1017/S0143385700001851.  Google Scholar

show all references

References:
[1]

V. Bangert and Y. Long, The existence of two closed geodesics on every Finsler 2-sphere, Math. Ann., 346 (2010), 335-366.  doi: 10.1007/s00208-009-0401-1.  Google Scholar

[2]

H. Duan, Two elliptic closed geodesics on positively curved Finsler spheres, J. Diff. Equa., 260 (2016), 8388-8402.  doi: 10.1016/j.jde.2016.02.025.  Google Scholar

[3]

H. Duan and Y. Long, Multiple closed geodesics on bumpy Finsler $n$-spheres, J. Diff. Equa., 233 (2007), 221-240.  doi: 10.1016/j.jde.2006.10.002.  Google Scholar

[4]

H. Duan and Y. Long, The index growth and multiplicity of closed geodesics, J. Funct. Anal., 259 (2010), 1850-1913.  doi: 10.1016/j.jfa.2010.05.003.  Google Scholar

[5]

H. DuanY. Long and W. Wang, Two closed geodesics on compact simply-connected bumpy Finsler manifolds, J. Differential Geom., 104 (2016), 275-289.  doi: 10.4310/jdg/1476367058.  Google Scholar

[6]

H. Duan, Y. Long and W. Wang, The enhanced common index jump theorem for symplectic paths and non-hyperbolic closed geodesics on Finsler manifolds, Calc. Var. Partial Differential Equations, 55 (2016), Art. 145, 28 pp. doi: 10.1007/s00526-016-1075-7.  Google Scholar

[7]

G. H. Hardy and E. M. Wright, An Introduction to the Theory of Numbers, 6$^{nd}$ edition, Oxford University Press, 2008.  Google Scholar

[8]

A. B. Katok, Ergodic properties of degenerate integrable Hamiltonian systems, Izv. Akad. Nauk SSSR Ser. Mat., 37 (1973), 539-576.   Google Scholar

[9]

H. Liu, The optimal lower bound estimation of the number of closed geodesics on Finsler compact space form $S^{2n+1}/\Gamma$, Calc. Var. Partial Differential Equations, 58 (2019), Art. 107, 21 pp. doi: 10.1007/s00526-019-1567-3.  Google Scholar

[10]

C. Liu and Y. Long, Iterated index formulae for closed geodesics with applications, Science in China, 45 (2002), 9-28.   Google Scholar

[11]

Y. Long, Bott formula of the Maslov-type index theory, Pacific J. Math., 187 (1999), 113-149.  doi: 10.2140/pjm.1999.187.113.  Google Scholar

[12]

Y. Long, Precise iteration formulae of the Maslov-type index theory and ellipticity of closed characteristics, Advances in Math., 154 (2000), 76-131.  doi: 10.1006/aima.2000.1914.  Google Scholar

[13]

Y. Long, Index Theory for Symplectic Paths with Applications, Progress in Math, 207, Birkhäuser, Basel, 2002. doi: 10.1007/978-3-0348-8175-3.  Google Scholar

[14]

Y. Long and H. Duan, Multiple closed geodesics on 3-spheres, Advances in Math., 221 (2009), 1757-1803.  doi: 10.1016/j.aim.2009.03.007.  Google Scholar

[15]

Y. Long and W. Wang, Stability of closed geodesics on Finsler 2-spheres, J. Funct. Anal., 255 (2008), 620-641.  doi: 10.1016/j.jfa.2008.05.001.  Google Scholar

[16]

Y. Long and C. Zhu, Closed characteristics on compact convex hypersurfaces in ${\bf{R}}^2n$, Ann. of Math., 155 (2002), 317-368.  doi: 10.2307/3062120.  Google Scholar

[17]

H.-B. Rademacher, A sphere theorem for non-reversible Finsler metrics, Math. Annalen, 328 (2004), 373-387.  doi: 10.1007/s00208-003-0485-y.  Google Scholar

[18]

H.-B. Rademacher, Existence of closed geodesics on positively curved Finsler manifolds, Ergodic Theory Dynam. Systems, 27 (2007), 957-969.  doi: 10.1017/S0143385706001064.  Google Scholar

[19]

H.-B. Rademacher, The second closed geodesic on Finsler spheres of dimension $n>2$, Trans. Amer. Math. Soc., 362 (2010), 1413-1421.  doi: 10.1090/S0002-9947-09-04745-X.  Google Scholar

[20]

Z. Shen, Lectures on Finsler Geometry, World Scientific, Singapore, 2001. doi: 10.1142/9789812811622.  Google Scholar

[21]

W. Wang, Closed geodesics on positively curved Finsler spheres, Advances in Math., 218 (2008), 1566-1603.  doi: 10.1016/j.aim.2008.03.018.  Google Scholar

[22]

W. Wang, On a conjecture of Anosov, Advances in Math., 230 (2012), 1597-1617.  doi: 10.1016/j.aim.2012.04.006.  Google Scholar

[23]

W. Wang, On the average indices of closed geodesics on positively curved Finsler spheres, Math. Annalen, 355 (2013), 1049-1065.  doi: 10.1007/s00208-012-0812-2.  Google Scholar

[24]

W. Wang, Multiple closed geodesics on positively curved Finsler manifolds, Adv. Nonlinear Stud., 19 (2019), 495–518. doi: 10.1515/ans-2019-2043.  Google Scholar

[25]

W. Ziller, Geometry of the Katok examples, Ergodic Theory Dynam. Systems, 3 (1983), 135-157.  doi: 10.1017/S0143385700001851.  Google Scholar

[1]

Dario Corona. A multiplicity result for orthogonal geodesic chords in Finsler disks. Discrete & Continuous Dynamical Systems, 2021, 41 (11) : 5329-5357. doi: 10.3934/dcds.2021079

[2]

Philip Schrader. Morse theory for elastica. Journal of Geometric Mechanics, 2016, 8 (2) : 235-256. doi: 10.3934/jgm.2016006

[3]

Jan Prüss, Gieri Simonett. On the manifold of closed hypersurfaces in $\mathbb{R}^n$. Discrete & Continuous Dynamical Systems, 2013, 33 (11&12) : 5407-5428. doi: 10.3934/dcds.2013.33.5407

[4]

Philip Korman. Infinitely many solutions and Morse index for non-autonomous elliptic problems. Communications on Pure & Applied Analysis, 2020, 19 (1) : 31-46. doi: 10.3934/cpaa.2020003

[5]

Zongming Guo, Zhongyuan Liu, Juncheng Wei, Feng Zhou. Bifurcations of some elliptic problems with a singular nonlinearity via Morse index. Communications on Pure & Applied Analysis, 2011, 10 (2) : 507-525. doi: 10.3934/cpaa.2011.10.507

[6]

Belgacem Rahal, Cherif Zaidi. On finite Morse index solutions of higher order fractional elliptic equations. Evolution Equations & Control Theory, 2021, 10 (3) : 575-597. doi: 10.3934/eect.2020081

[7]

Kelei Wang. Recent progress on stable and finite Morse index solutions of semilinear elliptic equations. Electronic Research Archive, 2021, 29 (6) : 3805-3816. doi: 10.3934/era.2021062

[8]

Fabio Giannoni, Paolo Piccione, Daniel V. Tausk. Morse theory for the travel time brachistochrones in stationary spacetimes. Discrete & Continuous Dynamical Systems, 2002, 8 (3) : 697-724. doi: 10.3934/dcds.2002.8.697

[9]

Miroslav KolÁŘ, Michal BeneŠ, Daniel ŠevČoviČ. Area preserving geodesic curvature driven flow of closed curves on a surface. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3671-3689. doi: 10.3934/dcdsb.2017148

[10]

Mark Pollicott. Closed geodesic distribution for manifolds of non-positive curvature. Discrete & Continuous Dynamical Systems, 1996, 2 (2) : 153-161. doi: 10.3934/dcds.1996.2.153

[11]

Hui Liu, Yiming Long, Yuming Xiao. The existence of two non-contractible closed geodesics on every bumpy Finsler compact space form. Discrete & Continuous Dynamical Systems, 2018, 38 (8) : 3803-3829. doi: 10.3934/dcds.2018165

[12]

Todd Young. A result in global bifurcation theory using the Conley index. Discrete & Continuous Dynamical Systems, 1996, 2 (3) : 387-396. doi: 10.3934/dcds.1996.2.387

[13]

Jijiang Sun, Shiwang Ma. Nontrivial solutions for Kirchhoff type equations via Morse theory. Communications on Pure & Applied Analysis, 2014, 13 (2) : 483-494. doi: 10.3934/cpaa.2014.13.483

[14]

Jiaquan Liu, Yuxia Guo, Pingan Zeng. Relationship of the morse index and the $L^\infty$ bound of solutions for a strongly indefinite differential superlinear system. Discrete & Continuous Dynamical Systems, 2006, 16 (1) : 107-119. doi: 10.3934/dcds.2006.16.107

[15]

Rúben Sousa, Semyon Yakubovich. The spectral expansion approach to index transforms and connections with the theory of diffusion processes. Communications on Pure & Applied Analysis, 2018, 17 (6) : 2351-2378. doi: 10.3934/cpaa.2018112

[16]

Jintao Wang, Desheng Li, Jinqiao Duan. On the shape Conley index theory of semiflows on complete metric spaces. Discrete & Continuous Dynamical Systems, 2016, 36 (3) : 1629-1647. doi: 10.3934/dcds.2016.36.1629

[17]

Kung-Ching Chang, Zhi-Qiang Wang, Tan Zhang. On a new index theory and non semi-trivial solutions for elliptic systems. Discrete & Continuous Dynamical Systems, 2010, 28 (2) : 809-826. doi: 10.3934/dcds.2010.28.809

[18]

Ketty A. De Rezende, Mariana G. Villapouca. Discrete conley index theory for zero dimensional basic sets. Discrete & Continuous Dynamical Systems, 2017, 37 (3) : 1359-1387. doi: 10.3934/dcds.2017056

[19]

Salvatore A. Marano, Sunra Mosconi. Non-smooth critical point theory on closed convex sets. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1187-1202. doi: 10.3934/cpaa.2014.13.1187

[20]

Silvia Cingolani, Mónica Clapp. Symmetric semiclassical states to a magnetic nonlinear Schrödinger equation via equivariant Morse theory. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1263-1281. doi: 10.3934/cpaa.2010.9.1263

2020 Impact Factor: 1.392

Article outline

[Back to Top]